0 1 User Ratings
|SIDE EFFECTS (32)||50%|
|DEATHS REPORTED (29)||45%|
[SIDE EFFECTS] My cat had been having an itchy ear canal for months. I had tried so many different home remedies. She would itch and itch that ear and it was chronically scabbed from the incessant scratching. I had sanitized it, put salve on it, antibiotic cream, hydrogen peroxide, organic pet sprays, and even resorted to benadryl cream. My husband got fed up and wanted to take her to the vet. The vet had already seen it when she had a tooth infection and they had given me some drops to use. The drops never made any difference. So several months later, when he took her, they suggested a cortisone shot. I'm a chiropractor and do not really subscribe to very many traditional medical or veterinary practices. But my cat had really been suffering with this itchy ear and I had exhausted all topical remedies and they verified it wasn't anything else to worry about.
I have been noticing and EXTREME amount of cat pee to clean up in her 2 litter boxes. It is more in a couple/few days than when I still had 2 cats. It took me a while to realize this was the case but I had also realized her water bowl, which has a tank on top of it empties much faster than it used to.
Fortunately her ear stopped itching within a couple of days and the scabs finally went away. She had scratched fur and skin off of a very wide area on her head, so it was a relief that she was looking better. But now I"m concerned that the shot has ruined her organs. It is not okay that she has to pee and drink so much. And the vet didn't give my husband any warning about side effects or I wouldn't have given my permission. It doesn't seem like her health has otherwise deteriorated. She never had anything wrong in 15 years until after her "brother" died last year. That itchy ear was frustrating but jeez, organ failure for a shot for something that wasn't life threatening? That same vet did an INCREDIBLE job for an infected tooth that had eaten through her jaw bone and she didn't have one moment of trouble recovering from that. But I see the glibness with which drugs are given and it is really a shame. If I could find so much info on the internet in the top half of a google page, it MUST be a well-known problem.